Alert archive / Michigan / Small Craft Advisories in 2016

Small Craft Advisory 75, NWS Gaylord, MI

July 25, 2016

NWS Gaylord, MI issued this small craft advisory at Jul 25, 2016, 3:52 AM EDT. It took effect at Jul 25, 2016, 11:00 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jul 25, 2016, 3:52 AM EDT (07:52 UTC)
In effect from
Jul 25, 2016, 11:00 AM EDT
Expired
Jul 25, 2016, 3:16 PM EDT
In force
4 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

687 
WHUS73 KAPX 250752
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
352 AM EDT MON JUL 25 2016

LSZ321-251600-
/O.NEW.KAPX.SC.Y.0075.160725T1500Z-160725T2200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
352 AM EDT MON JUL 25 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT
THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
2 follow-up statements
549 
WHUS73 KAPX 251440
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1040 AM EDT MON JUL 25 2016

LSZ321-252200-
/O.CON.KAPX.SC.Y.0075.160725T1500Z-160725T2200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1040 AM EDT MON JUL 25 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
360 
WHUS73 KAPX 251916
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
316 PM EDT MON JUL 25 2016

LSZ321-252030-
/O.CAN.KAPX.SC.Y.0075.000000T0000Z-160725T2200Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
316 PM EDT MON JUL 25 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 25, 3:29 AM EDT, 23 minutes earlier.

Area forecast discussion, Jul 25, 3:29 AM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
329 AM EDT MON JUL 25 2016

.SHORT TERM...(Today and tonight)
Issued at 330 AM EDT Mon Jul 25 2016

High impact weather potential: none.

Cold front has exited northern MI to the south and east. A few post-
frontal sprinkles were seen in far northern lower MI earlier, but
these have waned. Surface dew points are falling (especially in the
north and west), but are starting from some very high values (low-
mid 70s dew points were common at 1 am). Dew points in the low/mid
60s are still seen well back into WI and western upper MI.

Today...cold front will move to the eastern lakes today. By late in
the day, high pressure over Iowa will extend a ridge axis toward
northern MI. Convective debris mid/high clouds presently cover the
se half of the forecast area. Low clouds have been extensive near and
especially north of M-32, though a back edge is making inroads into
western Chip/Mack counties. Anticipate a general clearing from nw to
se during the morning hours, and all of northern lower MI will be
mostly sunny by early afternoon. For eastern upper, early clearing
will be somewhat temporary, with some lower clouds upstream near and
north of northern Superior. Partly sunny skies will work for most of
the day north of the bridge, with clearing late in the afternoon.

Guidance supports a still somewhat warm/humid day, but less so than
yesterday (especially on the humidity front). Dew points will
stabilize near 60f this afternoon in most areas. Cold advection will
be offset by a considerable amount of sunshine in most areas. Max
temps mid/upper 70s in eastern upper, upper 70s to mid 80s northern
lower.

Tonight...high pressure over Iowa/northern IL will continue to
provide deep dry air to the region. Mostly clear skies are expected
tonight. Reasonable shot at some fog overnight given the still-moist
BL. This is especially in northern lower MI, where pressure gradient
is more lax than to the north. Min temps mid 50s to lower 60s.

.LONG TERM...(Tuesday through Sunday)
Issued at 330 AM EDT Mon Jul 25 2016

...Warmer again Tue-Wed then more seasonable with chances for
t-storms...

It looks like we will squeak out another dry day on Tuesday as
surface high pressure holds on. As the ridge shifts off to our east
Tuesday night into Wednesday, a short wave is shown to track
northward toward the Great Lakes out of the Gulf of Mexico. At the
same time, a northern stream trough drops down into the region. This
setup will clog up the flow leading to moisture/weak low pressure
stalled out over or just to our south. Will carry low end shower and
thunderstorm chances for the remainder of the forecast period (right
on through Sunday). Temperatures will be above average for late July
Tuesday and Wednesday but then fall off to near seasonable levels
starting Thursday due to lower heights in combination with some
cloud cover issues.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1155 PM EDT Sun Jul 24 2016

Cold front will cross through northern lower Michigan over the
next few hours. A few showers and thunderstorms remain possible
particularly across NE lower Michigan and the APN terminal site.
Otherwise, a warm and soupy airmass in place across the region
will give rise to some low clouds and/or fog/mist into the
overnight hours. But drier air will filter into the region
overnight and bring a return to VFR to the terminal sites by
morning.

Winds will shift from SW to W tonight and remain largely under 10
knots. W-NW winds on Monday with some gusts pushing 20 knots.

&&

.MARINE...
Issued at 330 AM EDT Mon Jul 25 2016

Somewhat gusty west to northwest winds today, behind a cold front
moving to the eastern Great Lakes. Low-end small craft advisory
conditions possible in some areas, need for any headlines will be
evaluated in the next hour. Winds die out tonight, as high
pressure in Iowa/northern IL takes control. Westerly winds return
Tuesday, a bit breezy north of Traverse City and Alpena.

&&

.APX Watches/Warnings/Advisories...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

SHORT TERM...JZ
LONG TERM...Sullivan
AVIATION...Adam
MARINE...JZ
Hazardous weather outlook, Jul 25, 3:31 AM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
331 AM EDT MON JUL 25 2016

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-261200-
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
331 AM EDT MON JUL 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS ACROSS NORTHERN
MICHIGAN TUESDAY NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

WEATHER.GOV/GAYLORD

JZ

Nearby

Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.